Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 34, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 13, 2002, 12:00 AM EDT for Meade County, Kentucky; Harrison County, Perry County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2002, 12:00 AM EDT (04:00 UTC)
- Expired
- May 13, 2002, 3:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Harrison County, IN, Perry County, IN, Meade County, KY
The radar
The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 130400 FFWSDF INC061-123-KYC163-130700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1155 PM EDT SUN MAY 12 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MEADE COUNTY IN NORTH CENTRAL KENTUCKY SOUTHERN HARRISON COUNTY AND PERRY COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 300 AM EDT(200 AM EST) * AT 1152 PM EDT(1052 PM CDT)...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. * SOME LOCATIONS IN THE WARNING INCLUDE BRANDENBURG AND TELL CITY. * RADAR HAS INDICATED THAT 1.5 TO 2.0 INCHES OF RAIN HAVE FALLEN OVER THE LAST 1 1/2 HOURS. PERIODS OF HEAVY RAIN ARE EXPECTED TO CONTINUE FOR AT LEAST THE NEXT 2 HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. $$ DENMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:10 PM EDT, 8 hours 50 minutes earlier.
Area forecast discussion, May 12, 3:10 PM EDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT SUN MAY 12 2002 WATER VAPOR IMAGERY SHOWS SUBTLE S/W (WHICH MODELS PICK-UP) FM NRN IND BACK INTO SE MO AT MID AFTN. THAT S/W WILL SETTLE NEAR THE OHIO RVR LATE THIS AFTN EVNG. BELEIVE IF WE GET ANY SVR...IT WILL BE ASSOCIATED WITH THIS FEATURE...AS TSTMS DVLP IN THE LWR MO VLY... AND RACE E-NE THRU THE MID OH VLY... OUT AHEAD OF SAID S/W FEATURE. THIS FAST MVMT IN RESPONSE TO DECENT MID LVL FLOW OF 50 KNOTS PLUS. HOWEVER... AFT THIS EVNG WNDS DECREASE ALNG WITH SVR THREAT. OTHERWISE...STG S/W COMING OUT OF CO WILL HELP BACK MEAN FLOW LTR TNGT. STG ANTICYCLONIC JET (RIGHT ENTRANCE RGN) WILL COME INTO PLAY TO ENHANCE LFTG ACRS OH VLY. PRECIPITABLE WATER VALUES OF 1.50 INCHES OR GREATER IN PLACE...ALNG WITH TRAINING POSSIBILITY. STILL THINK HVY RAIN A GOOD POSSIBLITY...BUT EXACT LATITUDINAL PLACEMENT IN QUESTION. SOMEWHAT BACKED FLOW AND WAVE RIDING UP FNT SUGGESTS HEAVIEST QPF IN AXIS FM S-CNTRL INTO E-CNTRL KY THRU MONDAY MRNG. BEST FCST TO KEEP FFA GOING ALL OF RGN TNGT AND MONDAY MRNG. UPR SYS WILL KEEP CHUGGING RIGHT ALNG MONDAY...SO RAIN WILL END FM WEST TO EAST...FM LATE MRNG THRU THE AFTN HOURS. BROAD CYCLONIC FLOW MONDAY NIGHT TUE...SO ONLY A PARTIAL EROSION OF CLDS. UPR TROF SETTLES ACRS THE GREAT LAKES ON TUE...WHILE A SPOKE OF ENERGY ROTATES INTO THE APPALACHIAN MOUNTAINS. WE WILL KEEP OUR ERN ZONES DRY TUE...AND TAKE ANOTHER LOOK TOMORROW. HAVE SIDED WITH A BIT FASTER MOVEMENT OF FNT TNGT...CLOSER TO AVN AND ETA...CONSEQUENTLY WE ARE UNDER NGM MOS MINS TNGT AND ALSO COOLER ON MONDAY WITH CLDS/PCPN AND CAA. ALL GUIDE NUMBERS THEN CONVERGE MON NITE...TUE. .SDF...FLOOD WATCH ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA TONIGHT AND MONDAY MORNING. STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:58 AM EDT | Severe Thunderstorm Warning | LMK | Monroe | 32 min |
| May 12, 8:24 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 36 min |
| May 12, 11:31 PM EDT | Flash Flood Warning | LMK | Crawford, Dubois | 89 min |
| May 12, 11:38 PM EDT | Flash Flood Warning | LMK | Crawford, Dubois | 2 hr |
| May 13, 3:33 AM EDT | Flash Flood Warning | LMK | Harrison | 3 hr |
| May 13, 4:00 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois | 2 hr |
| May 13, 4:03 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2002Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.